MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of two pipeline devices failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the c7 segment with a max diameter of 6mm and a 5mm neck diameter.The landing zone or artery size was 4.7mm distal and 5.1mm proximal.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered.The angiographic result post-procedure was aneurysm showed significant contrast agent retention, with no vascular loss.It was reported that there was a slight issue with the size of this batch of stents.Specifically, the operator performed both 2d and 3d measurements and selected a ped2-500-18 stent.After the assistant placed it in position, stent delivery began.The phenom 27 reached the m2 segment, stent delivery was started, once the main part of the stent reached the straight segment of the m1 middle cerebral artery, stent deployment was initiated.The microcatheter was withdrawn to deploy the tip of the stent, with approximately 8 mm retraction of the microcatheter, but the stent did not open.The operator reported waiting for about one minute, but the tip of the stent still did not open.A longer distance was then deployed, but the stent still showed no signs of deployment.The operator attempted to retrieve and redeploy the stent, but its shape remained rod-like.The operator then slowly advanced the delivery guidewire, but the tip still failed to open.The operator then pulled the entire device back to the internal carotid artery and attempted in-situ deployment due to the short anchoring distance, but the stent still did not open.The stent was retrieved again, and after deployment, the tip appeared rough.The stent was then replaced with a ped2-500-16 stent, but after repeating the procedure, the stent still did not open.Finally, after using a 4.75-18 instead, the procedure was successful.The pipeline devices were not used of an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a navien 6f115 guide catheter and a phenom27 microcatheter.
 
Additional Manufacturer Narrative
Update b5 and h6 product analysis as found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a.Conclusion based on the analysis findings, the pipeline flex could not be confirmed to have failure /incomplete open at distal as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex braid was found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.Additional information received reported that the pipeline was placed in a bend when it failed to open.The customer indicated that vessel tortuosity was moderate.Which eliminates this factor out as potential causes.Additionally, the pipeline flex shield could not be confirmed to have resistance in catheter hub as the pushwire was not returned for analysis.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No causes or contributing factors were identified for the ped2-500-18 stent distal tip damage.Additionally, no causes or contributing factors were identified for the ped2-500-16 stent distal tip failure to open.
 
Event or Problem Description
Additional information received reported that the cause of the event was determined to be due to the distal tip end damage.It was clarified that the distal tip of the pipeline ped2-500-16 did not open.Neither of the pipeline devices had been placed in a vessel bend when they failed to open and there were no additional steps or other devices attempted to open either of the reported pipeline devices.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24269062
Report Number2029214-2026-00233
Device Sequence Number15967271
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)280825(10)D060224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberD060224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer02/13/2026
03/11/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/10/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale